Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 87, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2015, 10:32 PM CDT for 7 parishes in Louisiana; Panola County, Shelby County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2015, 10:32 PM CDT (03:32 UTC)
- Expired
- Apr 24, 2015, 11:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA, Panola County, TX, Shelby County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 9:59 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
962
WUUS54 KSHV 250332
SVRSHV
LAC013-015-017-027-031-081-119-TXC365-419-250415-
/O.NEW.KSHV.SV.W.0087.150425T0332Z-150425T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1032 PM CDT FRI APR 24 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CLAIBORNE PARISH IN NORTHWESTERN LOUISIANA...
SOUTHEASTERN BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
SOUTHEASTERN CADDO PARISH IN NORTHWESTERN LOUISIANA...
CENTRAL BIENVILLE PARISH IN NORTHWESTERN LOUISIANA...
RED RIVER PARISH IN NORTHWESTERN LOUISIANA...
SOUTHERN WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
NORTHEASTERN SHELBY COUNTY IN EASTERN TEXAS...
SOUTHEASTERN PANOLA COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 1115 PM CDT
* AT 1032 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAUGHTON...
OR 10 MILES SOUTHEAST OF BOSSIER CITY...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MINDEN...MANSFIELD...HAUGHTON...ARCADIA...COUSHATTA...STONEWALL...
LOGANSPORT...RINGGOLD...SIBLEY...GIBSLAND...JOAQUIN...DOYLINE...
DUBBERLY...DIXIE INN...HEFLIN...MARTIN...SOUTH MANSFIELD...HALL
SUMMIT...KEACHI AND CASTOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR NORTHWESTERN
LOUISIANA AND NORTHEASTERN TEXAS.
LAT...LON 3201 9437 3209 9415 3220 9391 3231 9373
3247 9356 3264 9351 3259 9292 3218 9316
3189 9351
TIME...MOT...LOC 0332Z 281DEG 45KT 3243 9351
HAIL...<.75IN
WIND...60MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:15 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 24, 10:15 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 PM CDT FRI APR 24 2015 .UPDATE... TORNADO WATCH 105 NOW IN EFFECT THROUGH 4 AM. CONVECTION STILL FIRING ALONG A FRONTAL BOUNDARY ALONG AND NORTH OF INTERSTATE 20. WITH DEWPOINTS IN THE 70S SOUTH OF THE FRONT...PLENTY OF MOISTURE TO SUPPORT DISCREET STORMS WITH BOWING FEATURES ALONG THE FRONT. UPDATE ALREADY OUT. /05/ .PRELIMINARY POINT TEMPS/POPS... SHV 69 89 64 89 / 60 20 0 10 MLU 70 87 66 87 / 60 30 10 10 DEQ 59 86 51 85 / 80 10 0 10 TXK 65 87 60 85 / 80 10 0 10 ELD 68 85 60 84 / 60 20 0 10 TYR 66 89 63 88 / 60 10 0 10 GGG 65 88 63 88 / 60 10 0 10 LFK 70 89 65 89 / 60 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/05
Hazardous weather outlook, Apr 24, 10:47 AM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1047 AM CDT FRI APR 24 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1047 AM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORM INTENSITY WILL LIKELY INCREASE LATER THIS AFTERNOON INTO THE EVENING HOURS ACROSS THE FOUR STATE REGION. UPPER LEVEL DISTURBANCES MOVING THIS WAY FROM CENTRAL TEXAS AND A NORTHWARD MOVING WARM FRONT FROM SOUTHEAST TEXAS AND SOUTHERN LOUISIANA WILL BE THE KEY INGREDIENTS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT LATER TODAY. LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE...ESPECIALLY IF SUPERCELLS ARE ALLOWED TO FORM AND IF ANY OF THESE CAN BECOME DISCRETE. IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH RAINFALL AMOUNTS POSSIBLY TOTALING ONE TO THREE INCHES ACROSS THE REGION THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS...SOME STORMS STRONG TO SEVERE...WILL INCREASE FROM THE SOUTHWEST MONDAY AND TUESDAY...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL DRIFT EAST INTO THE SOUTHERN PLAINS...AS A COLD FRONT BACK DOORS INTO THE AREA AND BECOMES NEARLY STATIONARY ACROSS DEEP EAST TEXAS AND PARTS OF CENTRAL AND SOUTHEAST LOUISIANA. ONCE THIS SYSTEM MOVES EAST ALONG THE GULF COAST...RAINS COME TO AN END...AND REMAINS DRY THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND OVERNIGHT. 13
In the hours before
Local storm report, Apr 24, 9:33 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG WHITE OAK 32.53N 94.86W
04/24/2015 GREGG TX EMERGENCY MNGR
TREES DOWN IN WHITE OAK
&&
EVENT NUMBER SHV1500355
21Local storm report, Apr 24, 9:39 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT FRI APR 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG HUGHES SPRINGS 33.00N 94.64W
04/24/2015 CASS TX PUBLIC
FORTY FOOT CREPE MYRTLE LOST THE TOP HALF OF
THE TREE.
&&
NWS SHREVEPORT LA
IRIS SYSTEMLocal storm report, Apr 24, 9:51 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TSTM WND DMG JEFFERSON 32.76N 94.35W
04/24/2015 MARION TX 911 CALL CENTER
TREE ON HOUSE IN TOWN
&&
EVENT NUMBER SHV1500357
10Local storm report, Apr 24, 10:01 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 4 E HOSSTON 32.88N 93.81W
04/24/2015 BOSSIER LA AMATEUR RADIO
POWER LINES DOWN
&&
EVENT NUMBER SHV1500358
10Local storm report, Apr 24, 10:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1016 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM HAIL 1 E BRADLEY 33.10N 93.64W
04/24/2015 E1.00 INCH LAFAYETTE AR FIRE DEPT/RESCUE
&&
EVENT NUMBER SHV1500359
10Local storm report, Apr 24, 10:18 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG 5 E BRADLEY 33.10N 93.57W
04/24/2015 LAFAYETTE AR FIRE DEPT/RESCUE
TREE DOWN. CAR RAN INTO IT AND PEOPLE TRAPPED. FIRE
DEPT ON SCENE.
&&
EVENT NUMBER SHV1500360
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:07 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 38 min |
| Apr 24, 9:44 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 46 min |
| Apr 24, 9:57 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 48 min |
| Apr 24, 10:17 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 43 min |
| Apr 24, 10:45 PM CDT | Tornado Warning | SHV | Claiborne, Union | 30 min |
| Apr 24, 10:52 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 53 min |
| Apr 24, 11:02 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 58 min |
| Apr 24, 11:26 PM CDT | Special Weather Statement | SHV | Jackson, Natchitoches, Ouachita, Red River, Sabine, Winn | 64 min |
| Apr 24, 11:47 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 28 min |
| Apr 25, 1:13 AM CDT | Special Weather Statement | SHV | Ouachita | 17 min |
| Apr 25, 4:31 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 11 hr |
| Apr 25, 8:54 AM CDT | Special Weather Statement | SHV | Grant | 51 min |
| Apr 24, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Smith, Titus, Wood | 46 min |
| Apr 24, 8:40 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Gregg, Morris, Smith, Titus, Upshur and 1 more | 50 min |
| Apr 24, 8:52 PM CDT | Tornado Warning | SHV | Upshur | 23 min |
| Apr 24, 9:14 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Marion, Nacogdoches, Panola and 3 more | 46 min |
| Apr 24, 9:20 PM CDT | Flash Flood Warning | SHV | Bowie, Cass | 3 hr |
| Apr 24, 9:21 PM CDT | Tornado Warning | SHV | Cass | 24 min |
| Apr 24, 10:08 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 67 min |
| Apr 24, 10:34 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Smith | 41 min |
| Apr 25, 6:23 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 3 days |
| Apr 25, 6:23 AM CDT | River Flood Warning | SHV | Bowie, Cass, Morris | 10 days |
| Apr 25, 6:23 AM CDT | River Flood Warning | SHV | Cass, Marion | 9 days |
| Apr 25, 6:23 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 6 days |
| Apr 25, 8:14 AM CDT | Special Weather Statement | SHV | Sabine | 46 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.